Home > Flashcards > Print Preview
The flashcards below were created by user
on FreezingBlue Flashcards. What would you like to do?
Systemic inflammatory response to infection
- Cytokines are
- released – anti-inflammatory
- coagulation cascade
Develop microemboli – impairs blood flow
- Fibrinolysis – to promote clot
- Coagulopathy – clots – breakdown – clots – breadkdown – prolongs clotting
- time, decreased platelets
- systemic infection - Two or more manifestations of SIRS present
- Temp > 38 C (100.4 F) or < 36 C (96.8 F),
- HR > 90 bpm,
- RR > 20 bpm or PCO2 < 32 mm Hg,
- WBC > 12,000 or < 4,000
organ dysfunction, hypotension, hypoperfusion
hypotension even with fluid resuscitation with lactic acidosis, oliguria, change in LOC
- progressive dysfunction of 2 or more organ systems as a
- result of uncontrolled inflammatory response to illness or injury. (ARDS, DIC, Acute tubular necrosis, liver failure, cerebral infarction, lactic acidosis)
- * lungs usaully first>ARDS
- * use inotropic drugs or vasopressors!
Distributive shock: Neurogenic
- bradycardia, hypotension
- * IV fluids, vasopressors, atropine
- Skin wamr,dry ,flushed.
- Hypothermic*rewarm slowly!
- DVT formation from venous pooling>PE
- Neuro deficits!
- Worry about volume- I&O, daily wts, limit blood tests, ABCs, position slight elevation of lower extremeties*improves venous return. SCDs TEDs
- Fluids: 250 mL to 2L(crystalloid)LR or NS(3ml/1ml blood lost)
- Colloids: Albumin, plasmanate. Synthetics-dextran, hetastarch, mannitol.1L/24hrs
- 18-20 gauge
- use NS-others cause cells to swell and burst.
- Do NOT infuse with meds!
- Stop if reaction, D/C , NS to KVO, send to lab, call MD and Labe, document!
Why would you want to give early enteral intake for a person in shock?
decreases hypermetabolism, bacteria translocation, diarrhea, and length of stay!
What does hypothermia cause?
- decreased contractility, decreased CO, decreased o2 delivery and decreased coagulation.
- Also it increases stress on body.
CARDIOGENIC AND DISTRIBUTIVE SHOCK MEDS
- positive ionotropic agents-dopamine, dobutamine, norepinephrine.
- *increases hearts froce of contraction, improves SV and BP, increases workload of heart> increases o2 demand!
- * Note : becareful with ischemic heart disease!
MEDS increases preload: hypvolemic shock and distributive shock
MEDS reduce preload: for cardiogenic shock
MEDS affect afterload
- epi-increases contractilit and venous return
- nitro-decreases afterload and work of heart!
What med would you give for a patient in shock with a HR below 40?
atropine! (bradycardia symptomatic)
- external and or internal volume loss.
- decreased CO, CI,PAP,PAOP
- increase SVR
- cdecreased SVO2
- *Eliminate or treat cause!
- *fluid therapy!!!
- caused by gram neg or positive bacteria, viruses, fungi
- increase UO, then oliguria
- increased temp then decreased
- skin warm then cool
- color flushed then pale
- increase CO, CI then decreased
- decreased PAP, PAOP then increased
- Decreased SVR
- increased SVO2 then decreased
- *recombinant human activated protein C
- Massive dilation
- decreased vascular tone
- decreased SVR
- decreased venous return
- decreased CO
- decreased tissue perfusion
- impaired cellular metabolism
- *REwarm slowly
- *atropine or pacemaker
- leukocyte incompatability
- *antipyretics, use washed or filtered products.
- *stop or slow!
Transfusion reation: Mild allergic
- sensitivity to plasma proteins- itching rash
transfusion reaction: Circulatory overload
- blood given to fast or whole blood, cardiac or renal insufficiency
- *diuretics and O2, slow transfusion, 1/2 unit at time.
- monitor I&O
Transfusion reactions: Allergic
bronchospasms or naphylaxis (24hrs)
- STOP INFUSION!
- *epi and steroids and O2
- washed or filtered blood
- STOP INFUSION!!!!
- HAPPENS QUICK
- *ANTIBIOTICS AND NEED CULTURE!
MASSIVE BLOOD TRANSFUSION REACTION
- If replacement exceeds total blood volume within 24hr
- imbalance of blood elements
- citrate toxicity, hypothermia, hypocalcemia, hyperkalemia
Transfusion Associated- Graft Versus Host Disease (TAGVD)